Ohio, 2015

Flooding in Ohio, March 4, 2015

March 4, 2015 · NWS ILN · 2 events in 1 county or zone

Widespread rain developed ahead of a low pressure system pushing east along a slow moving cold front. The rain fell on snow covered ground, resulting in areas of flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Widespread rain developed ahead of a low pressure system pushing east along a slow moving cold front. The rain fell on snow covered ground, resulting in areas of flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 4, 6:51 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 4, 6:51 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
651 AM EST WED MAR 4 2015

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO WORK THROUGH THE AREA THIS MORNING.
ANOTHER WAVE WILL ALLOW FOR ADDITIONAL PRECIPITATION THIS
AFTERNOON INTO THURSDAY WITH RAIN CHANGING TO SNOW THROUGH THE
DAY TODAY. HIGH PRESSURE WILL WORK INTO THE REGION THURSDAY NIGHT
INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE COLD FRONT HAS WORKED THROUGH HALF OF THE FA THIS MORNING AND
WILL CONTINUE TO MOVE THROUGH THE AREA AS THE MORNING PROGRESSES.
HAVE ALREADY HAD SOME OBSERVATIONS OF SLEET AND SNOW MIXING IN
WITH THE RAIN ACROSS NORTHERN PORTIONS OF THE FA. AS COLDER AIR
CONTINUES TO WORK INTO THE AREA TODAY EXPECT THIS TREND TO
CONTINUE. BY THE END OF THE NEAR TERM EXPECT ALL EXCEPT FOR THE
FAR SE PORTIONS OF THE FA TO CHANGE OVER COMPLETELY TO SNOW.

THERE WILL BE A LULL IN THE PRECIPITATION ACROSS NW PORTIONS OF
THE FA THIS MORNING AND INTO THE EARLY AFTERNOON HOURS BEFORE
ANOTHER WAVE OF PRECIPITATION MOVES INTO THE AREA AND PUSHES
PRECIPITATION FURTHER NORTH AGAIN. THE HEAVIEST PRECIPITATION
THROUGH THE DAY IS EXPECTED TO BE ACROSS SE PORTIONS OF THE FA. AN
ADDITIONAL HALF INCH TO AN INCH OF RAIN...WITH ISOLATED HIGHER
AMOUNTS WILL BE POSSIBLE ACROSS SE PORTIONS OF THE FA. DUE TO THIS
HAVE CONTINUED THE FLOOD WATCH FOR THIS MORNING AND INTO THE EARLY
AFTERNOON HOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ANY MIXED PRECIPITATION ACROSS SE PORTIONS OF THE FA WILL CHANGE
TO SNOW THIS EVENING. SNOW WILL CONTINUE ACROSS THE FA DURING THE
EVENING HOURS. THE SNOW WILL TAPER OFF FROM NW TO SE TONIGHT INTO
THURSDAY. MODELS ARE TRENDING FURTHER SOUTH WITH THIS SYSTEM
EXCEPT FOR THE ECMWF WHICH IS TRYING TO SPREAD HEAVIER SNOW A LOT
FURTHER NORTH. DISCOUNTED THE FURTHER NORTH ECMWF HOWEVER DID NOT
GO STRICTLY WITH THE SOUTHERN SOLUTIONS. HAVE TRENDED TOWARDS THE
FURTHER SOUTH SOLUTIONS AT THIS TIME. IF CURRENT TRENDS CONTINUE
SNOWFALL AMOUNTS WILL NEED TO BE LOWERED. WITH THE SOUTHERN TREND
OF THE SNOWFALL DECIDED TO MAKE THE WINTER STORM WATCH AN
ADVISORY. KEPT THE WINTER STORM WARNING THE SAME. THERE WILL BE A
SHARP NORTHERN CUT OFF TO THE SNOW AND A TIGHT GRADIENT OF
SNOWFALL VALUES.

SNOW WILL COME TO AN END THURSDAY AFTERNOON. HIGH PRESSURE WILL
BEGIN TO BUILD INTO THE AREA THURSDAY NIGHT AND CLOUD COVER WILL
DECREASE ACROSS THE REGION. WITH COOL AIRMASS IN PLACE...SNOW ON
THE GROUND...AND MOSTLY CLEAR SKIES TEMPERATURES WILL DROP DOWN
INTO THE SINGLE DIGITS ABOVE ZERO TO THE SINGLE DIGITS BELOW ZERO.
SOUTHERLY FLOW WILL DEVELOP ON FRIDAY ALLOWING TEMPERATURES TO
REBOUND INTO THE 20S. WIND CHILL VALUES REACH DOWN TO AROUND
NEGATIVE TEN ACROSS NW PORTIONS OF THE FA FRIDAY MORNING HOWEVER
WITH LIGHT WINDS DECIDED NOT TO MENTION IN THE HWO AT THIS TIME.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOR SATURDAY INTO SATURDAY NIGHT...HAVE CONTINUED TO GO WITH A
BLEND AND THE LATEST RUNS OF THE GFS/ECMWF ARE IN PRETTY GOOD
ALIGNMENT WITH THE FRONT MAKING ITS PUSH FURTHER INTO THE AREA
SATURDAY/SATURDAY NIGHT. ONLY WITH SLIGHT CHANCES AS MOISTURE WILL
BE LIMITED.

REBOUNDING TEMPERATURES INTO EARLY NEXT WEEK BUT STILL BELOW NORMAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
PRECIPITATION WILL TEMPORARILY COME TO AN END EARLY IN THE TAF
PERIOD. BUT IT WILL SPREAD BACK NORTH ACROSS THE TERMINALS DURING
THE AFTERNOON. AT THAT POINT THERE MAY BE SOME SLEET MIXED IN
AROUND CINCINNATI. OTHERWISE THIS WILL COME BACK AS SNOW.

EXPECT MVFR CEILINGS TO PREVAIL AT MOST LOCATIONS UNTIL THE SNOW
MOVES IN. HOWEVER THERE MAY BE SOME LINGERING IFR CEILINGS IN THE
DEPARTING RAIN AT THE BEGINNING OF THE PERIOD. AND THERE MAY BE
BREAKS IN THE MVFR CEILINGS DURING THE PRECIPITATION LULL. WHEN
SNOW MOVES BACK IN CONDITIONS WILL DROP TO IFR IN VISIBILITY WITH
MVFR TO IFR CEILINGS.

SNOW WILL END FROM NORTHWEST TO SOUTHEAST BETWEEN 00Z AND 06Z.
ONCE THIS HAPPENS IT APPEARS THAT CONDITIONS WILL IMPROVE QUICKLY.
VISIBILITIES WILL GO VFR AND EVEN LOWER CEILINGS SHOULD SCATTER.

OUTLOOK...MVFR CEILINGS POSSIBLE THURSDAY. MVFR CEILINGS AND
VISIBILITIES POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM NOON TODAY TO 1 PM EST THURSDAY FOR
     OHZ063>065-071>074-077>082-088.
     FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR OHZ063>065-
     071>074-077>082-088.
     WINTER WEATHER ADVISORY FROM NOON TODAY TO 1 PM EST THURSDAY
     FOR OHZ054>056-062-070.
KY...WINTER STORM WARNING FROM NOON TODAY TO 1 PM EST THURSDAY FOR
     KYZ089>100.
     FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR KYZ089>100.
IN...WINTER STORM WARNING FROM NOON TODAY TO 1 PM EST THURSDAY FOR
     INZ073>075-080.
     FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR INZ075-080.
     WINTER WEATHER ADVISORY FROM NOON TODAY TO 1 PM EST THURSDAY
     FOR INZ066.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...JDR
AVIATION...
Hazardous weather outlook, Mar 4, 4:30 AM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EST WED MAR 4 2015

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-050930-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
430 AM EST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW ACCUMULATIONS MAY RESULT IN SLICK SPOTS ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ073-074-050930-
RIPLEY-DEARBORN-
430 AM EST WED MAR 4 2015

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 1 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ075-080-KYZ089>100-OHZ063>065-071>074-077>082-088-050930-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
430 AM EST WED MAR 4 2015

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 1 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ066-OHZ054>056-062-070-050930-
FRANKLIN IN-MADISON-FRANKLIN OH-LICKING-GREENE-BUTLER-
430 AM EST WED MAR 4 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 1 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...CENTRAL
OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Warren

When
March 4, 9:45 AM EST to 12:45 PM EST
Where
Warren County, 2.06 mi SSW of Oregonia to 2.07 mi SSW of Oregonia
Cause
Heavy Rain / Snow Melt
Deaths
1 direct, 0 indirect
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.422, -84.112

A 72 year old woman drove her car into the Little Miami River from a parking area along Cold Springs Road. The woman was pulled from the car by rescuers but was later pronounced dead at the hospital.

Flood, Warren

When
March 4, 9:45 AM EST to 12:45 PM EST
Where
Warren County, 2.06 mi SSW of Oregonia to 2.07 mi SSW of Oregonia
Cause
Heavy Rain / Snow Melt
Deaths
1 direct, 0 indirect
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.422, -84.112

A 72 year old woman drove her car into the Little Miami River from a parking area along Cold Springs Road. The woman was pulled from the car by rescuers but was later pronounced dead at the hospital.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Warren2015-03-0472FemaleVehicle/Towed TrailerDirect
Flood, Warren2015-03-0472FemaleVehicle/Towed TrailerDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558847, 558851.